Jump to content
Sign in to follow this  
wysl2me

Friends/Family don't want me around if I'm not on medication...

Recommended Posts

ADHD is not my biggest concern and is my least problematic mental disorder. Although, it seriously impacts me and how other around me perceive me. I take Concerta and withdrawal causes me to be very irritable and unhappy. I suffer from a very severe depression disorder, a panic disorder, and OCD. I'm constantly uncomfortable and symptoms of withdrawals at the end of each day is the last thing I need. So, I prefer not to take my medication. Although, my family and friends all hate when I'm not on medication, and openly make rude comments about it. I feel stuck. I don't like taking my medication, but my family/friends only like me when I do. Switching meds isn't an option, I've already tried others and my doctor has deemed this to be the one for me. Any advice?

Share this post


Link to post
Share on other sites

I'm not sure what you mean by symptoms of withdrawals at the end of each day. Could it be that your medication is not properly dosed or that it needs to be differently spaced throughout the day so you can better tolerate it?

Share this post


Link to post
Share on other sites
4 hours ago, wysl2me said:
Advertisement

ADHD is not my biggest concern and is my least problematic mental disorder. Although, it seriously impacts me and how other around me perceive me. I take Concerta and withdrawal causes me to be very irritable and unhappy. I suffer from a very severe depression disorder, a panic disorder, and OCD. I'm constantly uncomfortable and symptoms of withdrawals at the end of each day is the last thing I need. So, I prefer not to take my medication. Although, my family and friends all hate when I'm not on medication, and openly make rude comments about it. I feel stuck. I don't like taking my medication, but my family/friends only like me when I do. Switching meds isn't an option, I've already tried others and my doctor has deemed this to be the one for me. Any advice?

Find some new friends (new family might be more difficult)? Sorry, I know that's not helpful, but really....

I also have ADD and know what you mean about medication. I've tried a couple for that, but they never worked for me. I never had a bad withdrawal, but I've heard the daily crash for those who experience it can be awful. 

The only thing I can seriously suggest is maybe talking to a couple of people that you're closest to and asking for specific behaviors that make them not want to be around you when you're not on medication. And then seeing if you can work with a therapist or coach to try to curb or adjust those specific behaviors? Not to the point that you're changing yourself, but finding ways to compromise so that they know you're making an effort? 

And if you haven't already, check out the ADDForums website! It's similar to this, but, well, specifically for those with ADD. I bet if you posted this over there, you'd get some good advice. And like here, they have separate forums for the main ADD medications, so someone might have advice on dealing with the withdrawal. 

Share this post


Link to post
Share on other sites

When I was taking meds for my ADD I ended up splitting them (can only do that with instant release pills) and taking them throughout the day since I couldn't have them wear off in the early evening without feeling anxious and irritable. Definitely need to discuss that with your doctor though and depending on the drug it could make falling asleep more difficult if you take the last dose too late in the evening.

Share this post


Link to post
Share on other sites
17 hours ago, rhyl said:

I'm not sure what you mean by symptoms of withdrawals at the end of each day. Could it be that your medication is not properly dosed or that it needs to be differently spaced throughout the day so you can better tolerate it?

I only take one dose in the morning. I believe the doses range from 18mg up to 56mg. I've gone up to 32mg and was on that for awhile, but I started taking another stimulate for depression and it caused heart palpitations. I was just recently switched from 18mg to 27mg but no change. It's super frustrating!

Share this post


Link to post
Share on other sites
12 hours ago, lonelyforeigner said:

When I was taking meds for my ADD I ended up splitting them (can only do that with instant release pills) and taking them throughout the day since I couldn't have them wear off in the early evening without feeling anxious and irritable. Definitely need to discuss that with your doctor though and depending on the drug it could make falling asleep more difficult if you take the last dose too late in the evening.

This is such a good idea, thank you! That seems like it could help a lot... Do you mind me asking what medication it was?

Share this post


Link to post
Share on other sites
13 hours ago, skblue said:

Find some new friends (new family might be more difficult)? Sorry, I know that's not helpful, but really....

I also have ADD and know what you mean about medication. I've tried a couple for that, but they never worked for me. I never had a bad withdrawal, but I've heard the daily crash for those who experience it can be awful. 

The only thing I can seriously suggest is maybe talking to a couple of people that you're closest to and asking for specific behaviors that make them not want to be around you when you're not on medication. And then seeing if you can work with a therapist or coach to try to curb or adjust those specific behaviors? Not to the point that you're changing yourself, but finding ways to compromise so that they know you're making an effort? 

And if you haven't already, check out the ADDForums website! It's similar to this, but, well, specifically for those with ADD. I bet if you posted this over there, you'd get some good advice. And like here, they have separate forums for the main ADD medications, so someone might have advice on dealing with the withdrawal. 

Yeah, I think you are right about working with a therapist to help curb those behaviors, that seems like a pretty reasonable idea and then hopefully my friends/family will get the hint that I'm trying to control my behavior. Thanks for your input x

Share this post


Link to post
Share on other sites
42 minutes ago, wysl2me said:

This is such a good idea, thank you! That seems like it could help a lot... Do you mind me asking what medication it was?

Adderall, it really helped with depression too since it provides you with a lot more energy than Concerta or Ritalin. One thing to watch out for is not to chase the initial high, like the first 2 weeks you'll definitely experience a high that'll wear off as you get accustomed to it which is why so many people end up abusing it. It'll still provide energy and motivation after that period, just to a lesser degree. Adderall can increase anxiety in some people though so if you and your doc decide to try it make sure to start with a very small dose to see how it affects you. 

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

Announcements

×
×
  • Create New...